Skip to Content

Albuterol - can I give my inhaler to my 1 1/2 year old with croup and has inflamed airways?

Responses (1)

suzanne66 15 Aug 2017

No you should not give your Albuterol inhaler to your child. Prescription medicines should only be used by patients for whom they're prescribed.

Albuterol is a prescription medicine used to treat cough, wheeze and difficulty breathing caused by respiratory problems such as asthma and COPD.
It is a quick acting bronchodilator and works by opening air passages in the lungs to make breathing easier.
The inhaler is not recommended in children under 4 years of age.

Croup is an infection (usually viral) of the upper airways that occurs primarily in children. The infection obstructs breathing and the characteristic symptom is a barking cough. The symptoms are due to swelling of the vocal cords and windpipe resulting in narrowing of the airway, which makes breathing difficult.

Cool air may reduce vocal cord swelling and help breathing. This can be achieved by sitting near an open window (while ensuring that your child is warmly clothed). Holding your child in an upright position may also make breathing easier for them. Over-the-counter acetaminophen or ibuprofen are helpful for pain relief and fever. Rest and fluids are also helpful.

For more information visit:https://www.drugs.com/health-guide/croup.html

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions